Alert archive / California / Small Craft Advisories in 2021
Small Craft Advisory 31, NWS Los Angeles, CA
NWS Los Angeles, CA issued this small craft advisory at Mar 27, 2021, 2:56 AM PDT. It took effect at Mar 27, 2021, 3:00 PM PDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Mar 27, 2021, 2:56 AM PDT (09:56 UTC)
- In effect from
- Mar 27, 2021, 3:00 PM PDT
- Expired
- Mar 27, 2021, 9:00 PM PDT
- In force
- 6 hr
- Issued by
- NWS Los Angeles, CA
The text
As transmitted.
516 WHUS76 KLOX 270956 MWWLOX URGENT - MARINE WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 256 AM PDT Sat Mar 27 2021 PZZ650-271800- /O.NEW.KLOX.SC.Y.0031.210327T2300Z-210328T0400Z/ East Santa Barbara Channel from Pt. Conception to Pt. Mugu CA including Santa Cruz Island- 256 AM PDT Sat Mar 27 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 PM PDT THIS EVENING... * WHAT...Hazardous sea conditions. * WHERE...East Santa Barbara Channel from Pt. Conception to Pt. Mugu CA including Santa Cruz Island. * WHEN...From 4 PM this afternoon to 9 PM PDT this evening. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX). PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
2 follow-up statements
398 WHUS76 KLOX 271501 MWWLOX URGENT - MARINE WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 801 AM PDT Sat Mar 27 2021 PZZ650-272315- /O.CON.KLOX.SC.Y.0031.210327T2200Z-210328T0400Z/ East Santa Barbara Channel from Pt. Conception to Pt. Mugu CA including Santa Cruz Island- 801 AM PDT Sat Mar 27 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 PM PDT THIS EVENING... * WHAT...Hazardous sea conditions. * WHERE...East Santa Barbara Channel from Pt. Conception to Pt. Mugu CA including Santa Cruz Island. * WHEN...From 3 PM this afternoon to 9 PM PDT this evening. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX). PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
823 WHUS76 KLOX 272110 MWWLOX URGENT - MARINE WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 210 PM PDT Sat Mar 27 2021 PZZ650-280400- /O.CON.KLOX.SC.Y.0031.210327T2200Z-210328T0400Z/ East Santa Barbara Channel from Pt. Conception to Pt. Mugu CA including Santa Cruz Island- 210 PM PDT Sat Mar 27 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 PM PDT THIS EVENING... * WHAT...Hazardous sea conditions. * WHERE...East Santa Barbara Channel from Pt. Conception to Pt. Mugu CA including Santa Cruz Island. * WHEN...From 3 PM this afternoon to 9 PM PDT this evening. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX). PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ670-673-676-281200- /O.NEW.KLOX.GL.A.0012.210329T2200Z-210330T0400Z/ Point Piedras Blancas to Point Sal from 10 to 60 NM- Waters from Pt. Sal to Santa Cruz Island CA and westward 60 nm including San Miguel and Santa Rosa Islands- Outer waters from Santa Cruz Island to San Clemente Island to 60 NM offshore including San Nicolas and Santa Barbara Islands- 210 PM PDT Sat Mar 27 2021 ...GALE WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING... * WHAT...Northwest winds 20 to 30 kt with gusts up to 35 kt and combined seas 8 to 11 feet possible when conditions are worst. * WHERE...Portions of the coastal waters of southwest California. * WHEN...From Monday afternoon through Monday evening. * IMPACTS...Potentially strong winds may create dangerous sea conditions which could capsize or damage small and large vessels. * ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX). PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and combined seas. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this small craft advisory went out at Mar 26, 9:32 PM PDT, 5 hours 24 minutes earlier.
Area forecast discussion, Mar 26, 9:32 PM PDT, 5 hours 24 minutes before
Area Forecast Discussion National Weather Service Los Angeles/Oxnard CA 932 PM PDT Fri Mar 26 2021 .SYNOPSIS...26/736 PM. Warming temperatures and offshore flow will continue through the weekend. It will be cooler early next week, then much warmer again later in the week. There will be gusty northerly wind at times Monday and Tuesday then moderate to strong Santa Ana winds Tuesday night into Wednesday. && .SHORT TERM (FRI-MON)...26/929 PM. The latest satellite imagery shows an upper-level ridge of high pressure building in over the region this evening. Low clouds continue to pull away from the coast this evening and a clear to mostly clear night is looking on tap. In wind-sheltered areas, clearer skies will make for a chilly night as radiative cooling processes will be more efficient. Overnight low temperatures were ticked downward in some location where calm winds and clear skies will combine for a cold night. Otherwise, offshore flow beneath high pressure aloft will develop a warming and drying trend through the weekend. Daytime temperatures well above normal will develop for Saturday and Sunday. Santa Ana winds should be kept at bay for the most part, but there is a chance an advisory may be needed for portions of the Los Angeles and Ventura on Saturday morning. Both local WRF solutions and 00Z NAM-WRF solutions do develop a brief period of near advisory level winds around daybreak Saturday. No additional updates to the forecast are expected at this time. ***From Previous Discussion*** The ridge will peak Sat night with H5 heights up to 582 dm or so, then a weak upper level trof over the E Pac will move toward the region on Sun, dropping H5 heights to around 579-581 dm in the afternoon. Mostly clear skies will continue across the region thru Sun. Offshore flow will prevail for many areas Sat night into Sun morning, with breezy to gusty NE winds remaining below Advisory levels. The offshore flow will contribute to even warmer temps on Sun to about 7-14 deg above normal for many areas away from the immediate coast. Highs in the warmest inland coastal areas and vlys should reach the upper 70s to upper 80s. The E Pac upper level trof will move inland over the region Sun night followed by a broad NW flow aloft on Mon. There should be patchy low clouds and fog along parts of the Central Coast Sun night, otherwise mostly clear skies will continue thru Mon across the region. Gusty NW-N winds are expected on Mon across SLO/SBA Counties and interior VTU/L.A. Counties including the Antelope Vly. Advisory-level wind gusts will also be possible Mon afternoon along the Central Coast. Temps will turn about 4-6 deg cooler most areas, but still be 5-10 deg above normal away from the immediate coast. Highs in the warmest vlys and inland coastal areas on Mon are forecast to be in the mid 70s to low 80s. .LONG TERM (TUE-FRI)...26/144 PM. The GFS and EC deterministic and mean ensembles are in generally good agreement during the extended period. A broad NW flow aloft will persist over CA Mon night and Tue. Upper level ridging will build in from the E Pac on Wed. An upper level low well SW of the forecast area will move NE and approach the srn CA coast Wed night and Thu. It looks like this system will move E and inland over far srn CA and nrn Baja on Fri, with weak upper level ridging moving into swrn CA by afternoon. Mostly clear skies are expected thru the extended, altho there is a small chance of low clouds along the L.A. County coast Mon night into Tue morning. It also looks like a moderate to potentially strong Santa Ana wind event may take place Tue night into Wed as offshore gradients are forecast to peak then, especially with the EC (LAX-DAG -7.2 mb at 12Z and 18Z Wed). Gusty northeast winds perhaps to moderate strength will be possible Wed night into Thu as well. Temps are expected to be above normal thru the extended, with the coolest day Tue (3-8 deg above normal) and warmest day Thu (8-18 deg above normal) when highs could reach the mid 80s to around 90 for the warmest vlys and inland coastal areas over VTU/L.A. Counties. && .AVIATION...27/0431Z. At 03Z, there was no marine layer at KLAX. High confidence in the current forecast. VFR conditions are expected through the period. There is a low to moderate chance of low-level wind shear and turbulence through 20Z at terminals south of Point Conception. KLAX...VFR conditions are expected through the period. There is a low (20 percent) chance of low-level wind shear and turbulence through 16Z. Any easterly winds will be 7 knots or less. KBUR...VFR conditions are expected through the period. There is a moderate (30-40 percent) chance of low-level wind shear and turbulence through 20Z. && .MARINE...26/808 PM. Across the outer waters... Winds and seas will be elevated this evening but will remain below SCA level. Winds will increase to Small Craft Advisory (SCA) level late Sunday and will likely continue through Tuesday, with a forty percent chance of Gale force winds on Monday. Seas will likely be SCA level Monday night and Tuesday. Otherwise, conditions will be below SCA level. Across the inner waters north of Pt. Sal... Winds will likely be SCA level on Monday. Otherwise, conditions will be below SCA level. Across the inner waters south of Point Conception... There is a forty percent chance of SCA level northeast winds along the coast from Ventura to Santa Monica Saturday morning and a thirty percent chance of SCA level west winds across the SBA Channel Saturday afternoon and evening. Winds will likely be SCA level across all of the inner waters on Monday. Otherwise and elsewhere, conditions will be below SCA level. && .LOX WATCHES/WARNINGS/ADVISORIES... CA...NONE. PZ...NONE. && .HAZARD POTENTIAL OUTLOOK (MON-FRI). Gusty north to northwest winds are possible on Monday night. There is a chance of a moderate to strong Santa Ana wind event Tuesday night and Wednesday. Gusty northeast winds may persist Wednesday night into Thursday. && PUBLIC...Hall/Sirard AVIATION...Hall MARINE...Kj SYNOPSIS...Kj weather.gov/losangeles
The office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 27, 2:10 PM PDT | Gale Watch | LOX | 24 hr |
Nearby
Small Craft Advisories in California, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.